MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Ischemia Stroke (4418); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Information received indicated pli30 and pli40 are no longer reportable.Since a regulatory report has been sent gch functionality does not allow the complaint flag to be changed to no.Should further information make the event reportable again the event will be reopened and a regulatory report will be sent.See section h.6.For corrected codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id sfr4-6-40-10 (b791192); implant date n/a; explant date n/a product id 105-5081-153 (b813957); implant date n/a; explant date n/a product id sfr4-4-40-10 (b777662); implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a solitaire x stent retriever (sfr4-6-40-10, lot: b791192) that broke during a procedure.It was reported that patient was undergoing a mechanical thrombectomy procedure to treat a non-hemorrhagic stroke.The solitaire and all accessory devices were prepared as indicated in the instructions for use (ifu).The solitaire was deployed for clot retrieval.However, during retrieval, there was resistance in the distal end of the catheter (rebar, 105-5081-153, lot: b813957) and the solitaire broke and remained in the clot.The surgeon used another solitaire x (sfr4-4-40-10, lot: b777662) to retrieve the broken solitaire along with the clot.It appears the broken device was successfully retrieved.However, it was noted that the patient ultimately had an outcome of death.

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22521522
Report Number2029214-2025-01602
Device Sequence Number8058475
Product Code DQX
UDI-Device Identifier00763000338275
UDI-Public(01)00763000338275(17)271028(10)B810426
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB810426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/11/2025
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Death;
Patient SexFemale